MAUDE Adverse Event Report: ATRIUM MEDICAL C-QUR MESH; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL C-QUR MESH; MESH, SURGICAL, POLYMERIC
Model Number 31536
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
During implantation surgeon placed a tack in the middle of the device and he felt that the mesh appeared "thinner" and a hole was created in the middle of the mesh.Implantation was carried out to completion.No harm to the patient occurred.
 
Additional Manufacturer Narrative
A review of the complaint details was conducted as well as an image received from the physician.The image showed that a tack had been placed in the center of the mesh that had gone through the mesh.The hole created in the mesh appears to be larger than the tack.If the tack had been placed and then the mesh manipulated it is possible that the tack was pulled through the mesh.The device history records were reviewed to ensure the product was manufactured and inspected properly.The review of the device history records indicates that the product was manufactured and inspected properly.Based on the details of the complaint and image provided, atrium medical cannot conclude that the mesh was at fault.Clinical investigation - c-qur mesh is a sterile, knitted polypropylene monofilament mesh material for tissue reinforcement with a bio-absorbable, animal derived oil coating (o3fa) composed of fatty acids, lipids and glycerides, coated on the monofilaments.C-qur mesh is intended for use in soft tissue deficiencies including hernia repair, traumatic or surgical wounds and chest wall reconstruction procedures requiring reinforcement with a non-absorbable supportive material.The instructions for use (ifu) instruct to inspect the mesh product for any noticeable damage to the knit construction of the mesh.Do not use a c-qur mesh that has any noticeable damage or disruption to the knit construction of the mesh as this may lead to device failure.The ifu also states complications that may occur with the use of any surgical mesh include, but are not limited to, pain, inflammation, infection, allergic reaction, seroma, hematoma, fistula formation or mechanical disruption of the tissue and/or mesh material and possibly adhesions when placed in direct contact with the viscera and other organs.The patient should be advised to contact the physician should an adverse reaction occur.

Brand Name
C-QUR MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL
40 continental blvd
merrimack NH 03054
MDR Report Key7805438
Report Number3011175548-2018-00914
Device Sequence Number16528018
Product Code FTL
UDI-Device Identifier00650862315363
UDI-Public00650862315363
Combination Product (Y/N)N
Initial Reporter StateMD
PMA/510(K) Number
K050311
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Model Number31536
Device Catalogue Number31536
Device Lot Number425424
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight107